View More View Less
  • 1 Department of Mathematics, Karlstad University, Universitetsgatan 2, 651 88 Karlstad, Sweden
Restricted access

Abstract

Moduli of p-continuity provide a measure of fractional smoothness of functions via p-variation. We prove a sharp estimate of the modulus of p-continuity in terms of the modulus of q-continuity (1<p<q<∞).

  • [1] Andrienko, V. A. 1969 Necessary conditions for imbedding the function classes Mat. Sb. (N.S.) 78 120 280300 English transl.: Math. USSR Sb., 7 (1969), 273–292.

    • Search Google Scholar
    • Export Citation
  • [2] Bourdaud, G. Lanza de Cristoforis, M. Sickel, W. 2005 Superposition operators and functions of bounded p-variation II Nonlinear Anal. 62 483517 .

    • Crossref
    • Search Google Scholar
    • Export Citation
  • [3] DeVore, R. A. Lorentz, G. G. 1993 Constructive Approximation Springer-Verlag Berlin, Heidelberg.

  • [4] Golubov, B. I. 1968 Criteria for the compactness of sets in spaces of functions of bounded generalized variation Izv. Akad. Nauk Armjan. SSR Ser. Mat. 3 409416 in Russian.

    • Search Google Scholar
    • Export Citation
  • [5] Hardy, G. H. Littlewood, J. E. 1928 A convergence criterion for Fourier series Math. Z. 28 612634 .

  • [6] Kolyada, V. I. 1988 On relations between moduli of continuity in different metrics Trudy Mat. Inst. Steklov 181 117136 English transl. in Proc. Steklov Inst. Math. (1989), 127–147.

    • Search Google Scholar
    • Export Citation
  • [7] Kolyada, V. I. Lind, M. 2009 On functions of bounded p-variation J. Math. Anal. Appl. 356 582604 .

  • [8] Love, E. R. 1951 A generalization of absolute continuity J. Lond. Math. Soc. 26 113 .

  • [9] Musielak, J. Orlicz, W. 1959 On generalized variation (I) Studia Math. 18 1141.

  • [10] Oskolkov, K. I. 1977 Approximation properties of integrable functions on sets of full measure Mat. Sb. 103 563589 English transl. in Math. USSR Sb., 32 (1977), 489–514.

    • Search Google Scholar
    • Export Citation
  • [11] Peetre, J. 1966 Espaces d'interpolation et théorème de Soboleff Ann. Inst. Fourier (Grenoble) 16 279317 .

  • [12] Terehin, A. P., Approximation of functions of bounded p-variation, Izv. Vyssh. Uchebn. Zaved. Mat. (1965), 171187 (in Russian).

    • Search Google Scholar
    • Export Citation
  • [13] Terehin, A. P. 1967 Integral smoothness properties of periodic functions of bounded p-variation Mat. Zametki 2 289300 in Russian.

    • Search Google Scholar
    • Export Citation
  • [14] Terehin, A. P. 1972 Functions of bounded p-variation with a given modulus of continuity Mat. Zametki 53 523530 English transl. in Math. Notes, 12 (1972), 751–755.

    • Search Google Scholar
    • Export Citation
  • [15] Timan, A. F. 1994 Theory of Approximation of Functions of a Real Variable Dover Publications, Inc. New York.

  • [16] Ul'yanov, P. L. 1967 Absolute and uniform convergence of Fourier series Mat. Sb. 72 193225.

  • [17] Ul'yanov, P. L. 1968 Imbeddings of certain function classes Izv. Akad. Nauk SSSR, Ser. Mat. 32 649686 English transl. in Math. USSR Izv., 2 (1968).

    • Search Google Scholar
    • Export Citation
  • [18] Ul'yanov, P. L. 1970 Imbedding theorems and relations between best approximation in different metrics Mat. Sb. 81 123 104131 English transl. in Math. USSR Sb., 70 (1970).

    • Search Google Scholar
    • Export Citation
  • [19] Wiener, N. 1924 The quadratic variation of a function and its Fourier coefficients J. Math. Phys. 3 7294.

  • Impact Factor (2019): 0.588
  • Scimago Journal Rank (2019): 0.489
  • SJR Hirsch-Index (2019): 38
  • SJR Quartile Score (2019): Q2 Mathematics (miscellaneous)
  • Impact Factor (2018): 0.538
  • Scimago Journal Rank (2018): 0.488
  • SJR Hirsch-Index (2018): 36
  • SJR Quartile Score (2018): Q2 Mathematics (miscellaneous)

Acta Mathematica Hungarica
P.O. Box 127
HU–1364 Budapest
Phone: (36 1) 483 8305
Fax: (36 1) 483 8333
E-mail: acta@renyi.mta.hu